Wisconsin, 2024Tornadoes and Flooding in Wisconsin, May 7, 2024
May 7, 2024 · NWS MKX · 50 events in 11 counties and zones
A few rounds of strong to severe thunderstorms moved along a stationary front that was draped across southern WI. Two tornadoes occurred with the second line of storms in the early afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $237,000
- Crop damage
- None recorded
- Events
- 50
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few rounds of strong to severe thunderstorms moved along a stationary front that was draped across southern WI. Two tornadoes occurred with the second line of storms in the early afternoon. One of those tornadoes tracked across the IL/WI border and hit a couple barns before it ended south of Geneva Lake. Both the second and third rounds of storms produced large hail and damaging downburst winds. Mostly tree damage occurred with the downburst winds. A couple reports of flooding on the Milwaukee interstate system was also received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at May 7, 3:13 AM CST, 5 hours 27 minutes earlier. Its key messages:
- Showers and thunderstorms are expected this morning. Additional showers and thunderstorms will redevelop this afternoon and evening, a few of which could be strong to severe.
- Small craft conditions are expected today.
- Showers and thunderstorms are possible Wednesday afternoon through Thursday.
Area forecast discussion, May 7, 3:13 AM CST, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
413 AM CDT Tue May 7 2024
.KEY MESSAGES...
- Showers and thunderstorms are expected this morning.
Additional showers and thunderstorms will redevelop this
afternoon and evening, a few of which could be strong to
severe.
- Small craft conditions are expected today.
- Showers and thunderstorms are possible Wednesday afternoon
through Thursday.
&&
.SHORT TERM...
Issued 410 AM CDT Tue May 7 2024
Today through Wednesday:
Synopsis/Mesoanalysis: GOES water vapor imagery places a nearly
stationary upper low over the MT-ND-SD border vicinity early this
morning. Positioned between the Northern Plains upper low and
shortwave ridging over the Western Great Lakes, a diffluent upper
flow pattern is evident over the Upper Mississippi Valley. At the
surface, a now occluded surface low has been analyzed over western
ND, with an occluded front being drawn southeast toward St. Cloud,
MN. A cold front extends southwest from this region into the Central
Plains, with a warm front apparent from the Twin Cities into the
Wisconsin River Valley. Encouraged by a combination of the
aforementioned features, a line of showers and storms is in progress
over east-central IA, and is expected to track across the region
near and after sunrise today as it slowly weakens. Said activity
will push east over Lake Michigan by late-morning/early afternoon,
allowing the warm front highlighted previously to advance northeast
into the state. Additional shower and thunderstorm development is
anticipated during the afternoon and evening hours as temperatures
climb into the upper 60s and low 70s in the wake of the boundary.
Severe weather is possible in this activity. Redeveloped showers and
storms will push east over Lake Michigan tonight, giving way to dry
conditions through the first half of Wednesday. A secondary area of
low pressure will approach from Iowa on Wednesday afternoon,
ultimately passing south of the region. Scattered shower and
thunderstorm chances will increase once more ahead of this feature
Wednesday afternoon, with the best chances holding off until
Wednesday night & the beginning of the long term period.
This Morning: Expect the ongoing shower/storm activity over IA to
hold together and push east across the region. Earlier CAM guidance
suggested that this activity would be well into its weakening phase
while crossing the area, and while this expectation generally
remains on track, convection has been able to maintain itself at
levels not progged in the aforementioned set of earlier CAM
solutions. Said trends have been noted observationally over the last
several hours, with jumps in lightning activity and cooling cloud
tops continuing to occur in satellite imagery. A combination of
lingering MUCAPE and sufficient shear is likely behind the
persistence of convection at strong to marginally severe levels, and
while activity will encounter decreasing shear as it moves into
southern Wisconsin after sunrise, guidance does show several hundred
J/kg of MUCAPE over the region as storms move through. Will thus
need to monitor trends for an isolated stronger storm with small
hail/gusty winds as activity pushes in, though the aforementioned
weakening shear and stable boundary layer conditions should preclude
a greater risk from materializing.
This Afternoon & Evening: With early morning activity pushing east
over Lake Michigan, winds will turn out of the southwest across the
region as the warm front discussed in the synopsis advances north.
The wind shift/related warm advection -- combined with any breaks in
the clouds behind the departing showers & storms -- will allow
temperatures to climb into the upper 60s and low 70s away from Lake
Michigan. Said surface heating, combined with lift along the front &
lingering diffluence aloft, will support scattered redevelopment of
showers and storms across the region this afternoon and evening.
These storms will be forming as an area of colder temperatures
aloft/steep mid-level lapse rates overspread the region. Combined
with sufficient effective shear ranging between 25-35 kt, the
potential for large hail will thus exist in any redeveloping storms
this afternoon. Isolated damaging wind gusts will also be possible
given dew point depressions in the boundary layer. While far and
away secondary to the hail & damaging wind potential, a brief spin
up can't be ruled out, particularly in locations positioned near the
warm front where winds will back out of the southeast & low level
shear will be enhanced. Be sure to have multiple ways to receive
warnings this afternoon & evening. Severe potential will taper by
mid-evening as activity pushes east over Lake Michigan.
Quigley
&&
.LONG TERM...
Issued 410 AM CDT Tue May 7 2024
Wednesday night through Monday:
While a marginal risk is painted over far southwest Wisconsin
through the overnight hours Wednesday night into Thursday, it
currently looks like it'll be difficult for us to realize a severe
threat owing to a couple of factors. First, a trough attached to
an area of low pressure over Lake Ontario will sink south over
Wisconsin late in the afternoon. This will drive cool northeast
flow off of the lake and cause a strong inversion that could push
as far inland as Madison. Second, more favorable flow and PVA
from a compact 500mb cutoff low will be focused south of the
state, and favorable return flow of moisture from the Ohio River
Valley will be blocked by an early day MCS. We'll still realize
precipitation over our area Wednesday night into Thursday owing to
some weak 850 to 700mb WAA in escutcheon with a TROWAL over the
area, but the precip will be stratiform to shower in nature.
There will be pockets of CAPE aloft, ranging from 250 to 500
J/kg, so a rumble of thunder can't be ruled out with this
activity.
Rain should linger into Thursday afternoon before tapering off as
the TROWAL shifts east. Conditions dry for Friday with a mix of
sun and clouds as a weak surface ridge shifts southeast over the
state. Rain chances then return Friday night as a weak shortwave
sinks southeast across the state. This shortwave should drive the
formation of a weak sfc low that will meander southeast over
southern Wisconsin through Saturday, causing areas of showers.
High pressure and better weather then takes over by Sunday.
CMiller
&&
.AVIATION...
Issued 410 AM CDT Tue May 7 2024
VFR conditions currently prevail at all southern Wisconsin
terminals. Related to SHRA and TSRA ongoing over Iowa, cloud
coverage has started to thicken regionally early this morning, with
many stations beginning to report CIGs near FL050 as of 3 AM.
Anticipate that these trends will continue through the remainder of
the overnight hours, with categorical reductions beginning to
overspread the region from west to east near sunrise. The current
SHRA/TSRA activity over Iowa is forecast to track across southern
Wisconsin following daybreak this morning, likely bringing VIS
reductions as it passes through. Trends regarding LLWS near/above
FL020 are being monitored, as numerical guidance and forecast
soundings hint at its potential through this morning, particularly
at eastern terminals near the Lake Michigan shoreline. Have carried
mentions in the current SBM forecast, where confidence is greatest.
Will make amendments at other sites as conditions warrant.
Additional convection is possible across the region this afternoon,
and has been accounted for at all sites in the 06Z and 09Z updates.
Quigley
&&
.MARINE...
Issued 410 AM CDT Tue May 7 2024
Breezy east to southeast winds will prevail over the open waters
today as a 986 mb low pressure lingers over the northern Great
Plains. Periods of showers and embedded thunderstorms will be
possible from late this morning through this evening. A few of these
storms could be strong with gusty winds and hail, particularly later
this afternoon and early this evening. Winds will turn out of the
northeast over the lake on Wednesday afternoon and evening as a
second area of 1000 mb low pressure passes south and southeast of
the open waters. Additional periods of showers and thunderstorms
are possible from Wednesday evening through Thursday, with
conditions drying out Thursday night. Northerly winds will persist
through Friday morning, prior to turning out of the southwest on
Friday afternoon as a 1005 mb low pressure moves across Ontario.
Quigley
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 7 PM
Tuesday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, May 7, 1:58 AM CST, 6 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
258 AM CDT Tue May 7 2024
WIZ046-047-051-052-056>060-062>072-080800-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
258 AM CDT Tue May 7 2024
This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.
.DAY ONE...Today and Tonight
Periods of showers and thunderstorms are expected from this
morning through the evening hours tonight. A few storms could
become strong to severe, particularly this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Additional showers and storms are expected from late Wednesday
afternoon through Thursday. Widespread strong to severe storms are
not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed this afternoon.
LMZ643>646-080800-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
258 AM CDT Tue May 7 2024
This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Today and Tonight
A combination of easterly winds and waves will support small craft
conditions today. A Small Craft Advisory is in effect between 7 AM
and 7 PM.
Periods of showers and storms are expected from this morning
through tonight. A few storms could become strong with gusty winds
and hail, particularly this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Additional showers and storms are expected late Wednesday evening
through Thursday. Winds will approach small craft levels on
Thursday.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-080800-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
258 AM CDT Tue May 7 2024
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Today and Tonight
Periods of showers and storms are expected from this morning
through tonight. A few storms could become strong with gusty winds
and hail, particularly this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
No hazardous weather is expected at this time.
www.weather.gov/mkx
Event by event
35 hail, 11 thunderstorm wind, 2 flood, 2 tornado. Local standard time, as filed.
Flood, Milwaukee
- When
- May 7, 8:40 AM CST to 10:10 AM CST
- Where
- Milwaukee County, 1.31 mi E of West Milwaukee to 1.04 mi E of Mitchell Park Domes
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 43.022, -87.924
A car lost control and hit the median wall after driving through deep, ponded water during heavy rain in the left lane of southbound Interstate 94/43 on the high rise bridge. The lane was briefly closed while Milwaukee Public Works addressed the high water issue.
Tornado, Walworth
- When
- May 7, 1:18 PM CST to 1:25 PM CST
- Where
- Walworth County, 2.45 mi S of Walworth Big Foot Ar to 1.82 mi SE of Fontana
- Rating
- EF0
- Path length
- 5.23 mi
- Path width
- 50 yd
- Property damage
- $60,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.495, -88.643
Tornado originated in northern Illinois and came across the border into Walworth county before ending south of Geneva Lake. Damage occurred to a couple of farm outbuildings.
Tornado, Walworth
- When
- May 7, 1:18 PM CST to 1:21 PM CST
- Where
- Walworth County, 1.78 mi SW of Darien to 0.83 mi SSW of Darien
- Rating
- EF1
- Path length
- 0.98 mi
- Path width
- 50 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.581, -88.724
Brief tornado went through mainly rural lands, but did hit a horse barn where farmers were actively feeding their horses. No injuries occurred, but a door blew in and nearly hit one of the farm workers.
Hail, Waukesha
- When
- May 7, 1:18 PM CST
- Where
- Waukesha County, 0.86 mi NE of Pewaukee
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.090, -88.260
Thunderstorm Wind, Walworth
- When
- May 7, 1:23 PM CST to 1:28 PM CST
- Where
- Walworth County, 0.05 mi N of Walworth to 1.1 mi ESE of Fontana
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Trained Spotter
- Coordinates
- 42.531, -88.600
A large tree branch down and a leaning power pole near the intersection of Highway 67 and County Road B. Power lines down in the Walworth and Fontana areas.
Hail, Waukesha
- When
- May 7, 1:24 PM CST
- Where
- Waukesha County, 0.69 mi N of Sussex
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.140, -88.220
Thunderstorm Wind, Walworth
- When
- May 7, 1:24 PM CST to 1:28 PM CST
- Where
- Walworth County, 0.07 mi NNE of Walworth
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 42.531, -88.600
Tractor trailer rolled over at intersection of Highway 67 and US 14. Power lines down in the area.
Hail, Washington
- When
- May 7, 1:27 PM CST
- Where
- Washington County, 1.22 mi SE of Colgate
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.190, -88.200
Hail, Racine
- When
- May 7, 2:07 PM CST
- Where
- Racine County, 1.01 mi E of Rochester Fox Rvr Ar
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.750, -88.230
Hail, Racine
- When
- May 7, 2:07 PM CST
- Where
- Racine County, 0.69 mi S of Waterford
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.760, -88.220
Hail, Racine
- When
- May 7, 2:15 PM CST
- Where
- Racine County, 0.69 mi S of Waterford
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.760, -88.220
Hail, Milwaukee
- When
- May 7, 2:30 PM CST
- Where
- Milwaukee County, 1.52 mi W of Oak Creek
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.870, -87.900
Hail, Milwaukee
- When
- May 7, 2:30 PM CST
- Where
- Milwaukee County, 0.86 mi NW of Carrollville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.890, -87.860
Hail, Milwaukee
- When
- May 7, 2:30 PM CST
- Where
- Milwaukee County, 1.47 mi SSW of South Milwaukee
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.900, -87.860
Hail, Milwaukee
- When
- May 7, 2:30 PM CST
- Where
- Milwaukee County, 0.86 mi SW of South Milwaukee
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.910, -87.860
Photo provided on Facebook.
Hail, Milwaukee
- When
- May 7, 2:30 PM CST
- Where
- Milwaukee County, 0.86 mi SW of South Milwaukee
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.910, -87.860
Photo provided on Facebook.
Hail, Milwaukee
- When
- May 7, 2:31 PM CST
- Where
- Milwaukee County, 1.23 mi NE of Paynesville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.880, -87.930
Hail, Milwaukee
- When
- May 7, 2:31 PM CST
- Where
- Milwaukee County, 2.45 mi NW of Oak Creek
- Measured
- 1.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 42.890, -87.910
Picture with measurement shown.
Hail, Milwaukee
- When
- May 7, 2:32 PM CST
- Where
- Milwaukee County, Oak Creek
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 42.870, -87.870
Hail, Milwaukee
- When
- May 7, 2:32 PM CST
- Where
- Milwaukee County, 1.23 mi SW of South Milwaukee
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.910, -87.870
Hail, Milwaukee
- When
- May 7, 2:36 PM CST
- Where
- Milwaukee County, 1.01 mi W of Rawson
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.850, -87.900
Hail, Kenosha
- When
- May 7, 2:38 PM CST
- Where
- Kenosha County, 2.31 mi SSW of Pleasant Prairie
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.520, -87.950
Hail, Kenosha
- When
- May 7, 2:39 PM CST
- Where
- Kenosha County, 0.51 mi E of Pleasant Prairie
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.550, -87.920
Hail, Racine
- When
- May 7, 2:44 PM CST
- Where
- Racine County, 0.69 mi S of Downtown Racine
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.710, -87.800
Hail, Iowa
- When
- May 7, 5:13 PM CST
- Where
- Iowa County, 2.07 mi S of Cobb
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.940, -90.330
Hail, Iowa
- When
- May 7, 5:33 PM CST
- Where
- Iowa County, 1.47 mi SSW of Dodgeville
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 42.950, -90.140
Hail, Rock
- When
- May 7, 5:39 PM CST
- Where
- Rock County, 2.07 mi N of Janesville Airport
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.650, -89.040
Thunderstorm Wind, Marquette
- When
- May 7, 5:47 PM CST
- Where
- Marquette County, 0.85 mi NE of Oxford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 43.790, -89.560
Two trees down in the Township of Oxford.
Hail, Marquette
- When
- May 7, 5:48 PM CST
- Where
- Marquette County, 0.69 mi S of Oxford
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 43.770, -89.570
Hail, Dane
- When
- May 7, 6:00 PM CST
- Where
- Dane County, 0.86 mi NW of Mt Horeb
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.010, -89.740
Thunderstorm Wind, Dane
- When
- May 7, 6:41 PM CST to 6:51 PM CST
- Where
- Dane County, 2.3 mi NE of Sun Prairie to 3.07 mi SW of Deansville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 43.202, -89.166
Scattered trees and power lines down including one power pole.
Hail, Dane
- When
- May 7, 6:49 PM CST
- Where
- Dane County, 0.5 mi W of Windsor
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.220, -89.340
Thunderstorm Wind, Rock
- When
- May 7, 7:20 PM CST to 7:25 PM CST
- Where
- Rock County, 0.86 mi SE of Fairfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 42.620, -88.790
Several broken tree limbs.
Thunderstorm Wind, Walworth
- When
- May 7, 7:25 PM CST to 7:29 PM CST
- Where
- Walworth County, Delavan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 42.630, -88.630
Scattered tree damage in Delavan.
Thunderstorm Wind, Walworth
- When
- May 7, 7:26 PM CST to 7:55 PM CST
- Where
- Walworth County, 1.97 mi NE of Bardwell to 2.57 mi SSE of Lyons
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 42.596, -88.599
A swath of scattered tree and power line damage from southern Delavan to Como to Lake Geneva to the county border.
Thunderstorm Wind, Waukesha
- When
- May 7, 7:30 PM CST to 7:58 PM CST
- Where
- Waukesha County, 0.1 mi WSW of Eagle to 1.22 mi SE of Brookfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 42.880, -88.472
A swath of scattered tree damage and power lines down.
Hail, Waukesha
- When
- May 7, 7:38 PM CST
- Where
- Waukesha County, 0.51 mi W of Mukwonago
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.870, -88.340
Thunderstorm Wind, Waukesha
- When
- May 7, 7:39 PM CST
- Where
- Waukesha County, 0.86 mi NW of Oconomowoc
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 43.130, -88.490
A tree down on a vehicle.
Hail, Waukesha
- When
- May 7, 7:45 PM CST
- Where
- Waukesha County, 1.01 mi W of Phantom Lake
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.850, -88.340
Thunderstorm Wind, Waukesha
- When
- May 7, 7:45 PM CST to 7:50 PM CST
- Where
- Waukesha County, 0.49 mi NE of Hartland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 43.105, -88.344
Scattered tree damage in Hartland.
Hail, Waukesha
- When
- May 7, 7:52 PM CST
- Where
- Waukesha County, 2.13 mi SSE of Downtown Waukesha
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.990, -88.210
Hail, Waukesha
- When
- May 7, 7:58 PM CST
- Where
- Waukesha County, 1.67 mi ENE of Tess Corners
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.930, -88.070
Thunderstorm Wind, Waukesha
- When
- May 7, 7:58 PM CST
- Where
- Waukesha County, 0.69 mi S of Menomonee Falls
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 43.170, -88.100
Several reports of trees, limbs and power lines down.
Hail, Ozaukee
- When
- May 7, 8:03 PM CST
- Where
- Ozaukee County, 0.69 mi S of Five Corners
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.310, -88.000
Hail, Milwaukee
- When
- May 7, 8:04 PM CST
- Where
- Milwaukee County, 0.51 mi E of Greendale
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.930, -87.990
Hail, Milwaukee
- When
- May 7, 8:05 PM CST
- Where
- Milwaukee County, 0.51 mi E of Greendale
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.930, -87.990
Hail, Ozaukee
- When
- May 7, 8:08 PM CST
- Where
- Ozaukee County, 0.5 mi W of Grafton
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 43.320, -87.960
Hail, Ozaukee
- When
- May 7, 8:09 PM CST
- Where
- Ozaukee County, 0.69 mi S of Five Corners
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.310, -88.000
Hail, Milwaukee
- When
- May 7, 8:10 PM CST
- Where
- Milwaukee County, 1.47 mi SSW of Milwaukee South Shore Park
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 42.980, -87.890
Flood, Milwaukee
- When
- May 7, 8:20 PM CST to 10:40 PM CST
- Where
- Milwaukee County, 1.65 mi NE of Greenfield to 2.11 mi ENE of Greenfield
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 42.964, -87.973
One lane of I-43 blocked due to high water from heavy rainfall.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Michigan, May 7, 202412 injured · $51 million · EF2 · 5 events
- Tornadoes and Flash Flooding in Ohio, May 7 to 8, 2024$2.6 million · EF2 · 37 events
- Tornadoes and Hail in Arkansas, May 7, 2024$789,000 · EF2 · 29 events
- Tornadoes and Hail in Michigan, May 7, 20241 injured · $627,000 · EF2 · 15 events
- Tornadoes and Damaging Winds in Ohio, May 7 to 8, 2024$565,000 · EF2 · 9 events
- Tornado and Hail in Indiana, May 7, 2024$1.1 million · 3.5 in hail · 42 events
- Tornadoes and Hail in Indiana, May 7, 2024$220,000 · EF1 · 26 events
- Tornado and Hail in Arkansas, May 7 to 8, 2024EF2 · 9 events
- Tornadoes in Ohio, May 7, 2024$210,000 · EF1 · 3 events
- Tornadoes and Flash Flooding in Indiana, May 7 to 8, 2024$91,000 · EF1 · 13 events
- Tornadoes and Damaging Winds in Missouri, May 7, 2024$60,000 · EF1 · 13 events
- Hail in Iowa, May 7, 2024$300,000 · 1 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1172344, 1169255, 1169256, 1169681, 1172325, 1169682, 1172326, 1169683, 1169698, 1169699, 1169700, 1169701, 1169703, 1169704, 1169713, 1169714, 1169705, 1169706, 1169707, 1169711, 1169708, 1169709, 1169710, 1169712, 1169718, 1169720, 1169721, 1169738, 1169722, 1169723, 1172643, 1169724, 1172309, 1172331, 1172330, 1172311, 1169725, 1172313, 1169726, 1172631, and more.